Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 378, NWS Birmingham, AL

July 14, 2011Autauga County, Elmore County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 14, 2011, 1:59 PM CDT for Autauga County, Elmore County, Montgomery County, Alabama. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2011, 1:59 PM CDT (18:59 UTC)
Expired
Jul 14, 2011, 2:45 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Elmore County, AL, Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Jul 14, 2:23 PM CDTTSTM WND DMG1 S Auburn University I, ALPOWER POLES SNAPPED AT INTERSTATE 85 EXIT 9.
Jul 14, 2:30 PM CDTTSTM WND DMG1 Sse Auburn University, ALPOWER LINES DOWN ON EASTCHASE PARKWAY.
Jul 14, 2:38 PM CDTTSTM WND DMG3 Nw Pike Road, ALROOF PARTIALLY PEELED BACK ON HOME UNDER CONSTRUCTION IN THE BRECKENRIDGE SUBDIVISION. TOP OF LARGE HICKORY TREE ALSO SNAPPED OFF IN THE SAME AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2065 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS54 KBMX 141859
SVRBMX
ALC001-051-101-141945-
/O.NEW.KBMX.SV.W.0378.110714T1859Z-110714T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
159 PM CDT THU JUL 14 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN AUTAUGA COUNTY IN ALABAMA...
  SOUTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 245 PM CDT

* AT 154 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EMERALD
  MOUNTAIN...OR 8 MILES SOUTHEAST OF WETUMPKA...AND MOVING SOUTHWEST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTGOMERY...MILLBROOK...PRATTVILLE...BLUE RIDGE...WAUGH...AUBURN
  UNIVERSITY IN MONTGOMERY...MOUNT MEIGS AND MONTGOMERY ZOO.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 167 THROUGH 181...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3242 8659 3267 8616 3255 8589 3244 8595
      3245 8596 3244 8598 3245 8599 3243 8599
      3242 8602 3236 8599 3216 8610
TIME...MOT...LOC 1859Z 044DEG 4KT 3246 8612

$$
2 follow-up statements
236 
WWUS54 KBMX 141919
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT THU JUL 14 2011

ALC001-051-101-141945-
/O.CON.KBMX.SV.W.0378.000000T0000Z-110714T1945Z/
ELMORE AL-MONTGOMERY AL-AUTAUGA AL-
219 PM CDT THU JUL 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AUTAUGA...NORTHERN MONTGOMERY AND SOUTHWESTERN ELMORE COUNTIES UNTIL
245 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EMERALD MOUNTAIN...OR 8 MILES SOUTHEAST OF WETUMPKA...MOVING
SOUTHWEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTGOMERY...MILLBROOK...PRATTVILLE...WAUGH...AUBURN UNIVERSITY IN
  MONTGOMERY...MOUNT MEIGS...MONTGOMERY ZOO...BOYLSTON...BOB WOODRUFF
  LAKE AND PINEDALE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 167 THROUGH 181...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3242 8659 3264 8621 3253 8605 3245 8596
      3245 8598 3244 8598 3245 8599 3243 8599
      3242 8602 3240 8601 3235 8601 3216 8610
TIME...MOT...LOC 1919Z 044DEG 4KT 3244 8614

$$
656 
WWUS54 KBMX 141930
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT THU JUL 14 2011

ALC001-141939-
/O.CAN.KBMX.SV.W.0378.000000T0000Z-110714T1945Z/
AUTAUGA AL-
230 PM CDT THU JUL 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUTAUGA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3229 8635 3238 8642 3254 8635 3264 8621
      3253 8605 3245 8597 3244 8598 3245 8599
      3243 8599 3242 8602 3240 8601 3235 8601
      3216 8610
TIME...MOT...LOC 1929Z 044DEG 4KT 3243 8615

$$

ALC051-101-141945-
/O.CON.KBMX.SV.W.0378.000000T0000Z-110714T1945Z/
ELMORE AL-MONTGOMERY AL-
230 PM CDT THU JUL 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY AND SOUTHWESTERN ELMORE COUNTIES UNTIL 245 PM CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EMERALD MOUNTAIN...OR 8 MILES SOUTH OF WETUMPKA...MOVING SOUTHWEST AT
5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTGOMERY...MILLBROOK...AUBURN UNIVERSITY IN MONTGOMERY...MOUNT
  MEIGS...MONTGOMERY ZOO...BOYLSTON...BOB WOODRUFF LAKE...PINEDALE...
  PIKE ROAD AND COOSADA.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 167 THROUGH 179...
INTERSTATE 85 EXIT NUMBERS 1 THROUGH 16...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3229 8635 3238 8642 3254 8635 3264 8621
      3253 8605 3245 8597 3244 8598 3245 8599
      3243 8599 3242 8602 3240 8601 3235 8601
      3216 8610
TIME...MOT...LOC 1929Z 044DEG 4KT 3243 8615

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:33 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 14, 11:33 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1133 AM CDT THU JUL 14 2011

.UPDATE...
FOR MORNING DISCUSSION AND AVIATION.

&&

.DISCUSSION...

GOING TO DO A QUICK UPDATE THIS MORNING...BEFORE THINGS REALLY GET
FIRING THIS AFTERNOON. NOT MUCH OF A CHANGE TO THE CURRENT TRENDS
AS THEY ARE FAIRLY WELL LINED UP. STILL EXPECTING PRETTY GOOD
COVERAGE THIS AFTERNOON AND A COLD FRONT AND SEVERAL OUTFLOW
BOUNDARIES WILL INTERACT THROUGH OUT THE AFTERNOON. CONCERNS FOR
THE AFTERNOON WILL BE MAINLY FOR WIND DAMAGE AND OCCASIONALLY
HEAVY RAIN THAT FALLS QUICKLY OVER ONE AREA. ESPECIALLY WITH PWS
AT 2.17 AT EET AND AN AVERAGE OF 2 TO 2.3 AREAWIDE. TAKING A PEAK
AT SOME MESOSCALE FEATURES THIS AFTERNOON AS WELL AS A MODIFIED
SOUNDING...PUTS A LARGE PORTION OF THE AREA IN A MODERATE TO HIGH
CHANCE FOR MICROBURST WITH THE BEST CHANCES ALONG AND EAST OF A
LINE FROM TUSCALOOSA TO MONTGOMERY. HERE SURFACE BASED CAPES ARE
3000 TO 3500 WITH DOWNDRAFT CAPES OF 700 TO 900 J/KG. LIS ARE -6
TO -8 AREAWIDE...SO LOOK FOR ONCE AGAIN QUITE A LIGHTNING SHOW
WITH ANY STORM THAT GETS GOING. ONE THING TO NOTE TODAY IS THAT IT
IS A TOUCH COOLER ALOFT TODAY AS THE 500 MB TEMPERATURE IS AT -7
DEG C COMPARED TO -4 DEG C ON WEDNESDAY. THIS WOULD HELP THE
DOWNDRAFTS REACH THE GROUND QUICKER IF A CORE WAS TO GET HIGH
ENOUGH. OTHERWISE MOST OF THE ACTIVITY WILL DISSIPATE LATE EVENING
WITH MORE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED
ON FRIDAY.

&&

.AVIATION...
18Z TAF DISCUSSION.

A SURFACE FRONT WILL SAG SOUTHWARD INTO CENTRAL ALABAMA THIS
AFTERNOON. ADDITIONALLY...NUMEROUS SMALLER SCALE BOUNDARIES REMAIN
FROM THE PREVIOUS DAYS CONVECTION. THESE BOUNDARIES WILL INTERACT
WITH DAYTIME HEATING AND A VERY HIGH MOISTURE CONTENT TO PRODUCE
SCATTERED TO NUMEROUS STORMS BY THIS AFTERNOON. DUE TO THE HIGHER
CONFIDENCE IN OCCURRENCE...ADDED TEMPO GROUPS FOR ALL LOCATIONS
DURING THE MAX HEATING PERIOD OF 21-24Z. A FEW OF THESE STORMS MAY
PRODUCE GUSTY WINDS AND HEAVY RAINFALL. MAY SEE SOME VFR/MVFR
CEILINGS AS THE STORMS PROCEED THIS AFTERNOON. WILL AMEND AS
NEEDED.

CLOUDS SHOULD REMAIN FOR MOST OF THE NIGHT...SO FOG WILL BE
LIMITED. MORE SHOWERS AND THUNDERSTORMS TOMORROW AND WILL GO AHEAD
AND START AROUND 15Z.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     94  74  90  73  88 /  50  50  60  30  40
ANNISTON    94  74  90  73  89 /  50  50  60  30  40
BIRMINGHAM  95  76  92  76  89 /  50  50  60  30  40
TUSCALOOSA  96  76  94  75  92 /  60  50  60  30  50
CALERA      95  75  92  74  89 /  60  50  60  30  50
AUBURN      95  75  90  74  88 /  60  50  60  40  60
MONTGOMERY  95  77  93  75  90 /  60  50  70  40  60
TROY        95  76  92  74  89 /  70  50  70  40  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 14, 12:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 PM CDT THU JUL 14 2011

ALZ011>015-017>050-151659-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1200 PM CDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON. THE BEST CHANCES FOR ISOLATED STRONG TO SEVERE STORMS
ARE POSSIBLE THROUGH 9 PM. THE STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN AND WIND GUSTS OF 40 TO 60 MPH. HEAVY RAINFALL
MAY ALSO RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON FRIDAY...
MAINLY BETWEEN 2 PM AND 9 PM. THE STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN AND WIND GUSTS OF 40 TO 60 MPH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 12:22 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1222 PM CDT THU JUL 14 2011

ALZ011-013-141800-
FAYETTE AL-MARION AL-
1222 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND NORTHERN
FAYETTE COUNTIES UNTIL 100 PM CDT...

AT 1222 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BRILLIANT...OR 6 MILES NORTHEAST OF WINFIELD...
MOVING SOUTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WINFIELD...
  GU-WIN...
  GLEN ALLEN...
  TUCKER...
  HUBBERTVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3409 8764 3382 8763 3383 8792 3409 8786
TIME...MOT...LOC 1722Z 003DEG 5KT 3399 8775

10/ARM
Special weather statement, Jul 14, 1:04 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT THU JUL 14 2011

ALZ036-043-141845-
COOSA AL-ELMORE AL-
104 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELMORE AND COOSA
COUNTIES UNTIL 145 PM CDT...

AT 100 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WELONA...OR 13 MILES SOUTHWEST OF ROCKFORD...MOVING
SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WETUMPKA...
  DEATSVILLE...
  ELMORE...
  JORDAN DAM...
  WALLSBORO...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3254 8641 3275 8641 3275 8637 3278 8641
      3281 8642 3310 8637 3310 8601 3276 8601
      3275 8598 3277 8597 3277 8596 3252 8595
TIME...MOT...LOC 1804Z 037DEG 14KT 3273 8637
Special weather statement, Jul 14, 1:23 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT THU JUL 14 2011

ALZ046-050-141915-
BARBOUR AL-BULLOCK AL-
123 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARBOUR AND SOUTHEASTERN
BULLOCK COUNTIES UNTIL 215 PM CDT...

AT 124 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PICKETT...OR 6 MILES SOUTH OF MIDWAY...MOVING
SOUTHWEST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ABERFOIL...
  PICKETT...
  INVERNESS...
  BOOT HILL...
  MOUNT ANDREW...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3187 8566 3188 8566 3188 8568 3196 8579
      3197 8579 3197 8581 3200 8585 3212 8558
      3202 8541 3179 8555
TIME...MOT...LOC 1823Z 036DEG 11KT 3200 8556
Special weather statement, Jul 14, 1:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT THU JUL 14 2011

ALZ011-014-141915-
MARION AL-WINSTON AL-
136 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND EASTERN MARION
COUNTIES UNTIL 215 PM CDT...

AT 135 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS NEAR ASHRIDGE...OR 8 MILES SOUTHEAST OF
HALEYVILLE. THESE STORMS WERE NEARLY STATIONARY. ADDITIONAL STRONG
STORMS COULD DEVELOP ACROSS THE ADVISORY AREA.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LYNN...
  WINSTON FREE STATE BARN...
  DOUBLE SPRINGS...
  HOUSTON RECREATIONAL AREA...
  ASHBANK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3400 8727 3401 8778 3431 8778 3429 8725
TIME...MOT...LOC 1835Z 011DEG 2KT 3418 8750

10/ARM
Special weather statement, Jul 14, 1:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT THU JUL 14 2011

ALZ028-029-037-141930-
CLAY AL-RANDOLPH AL-TALLAPOOSA AL-
141 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...
SOUTHWESTERN RANDOLPH AND SOUTHEASTERN CLAY COUNTIES UNTIL 230 PM
CDT...

AT 136 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF MALONE...OR 10 MILES SOUTH OF
LINEVILLE...MOVING SOUTHWEST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GOLDVILLE...
  NEW SITE...
  MELLOW VALLEY...
  DAVISTON...
  HORSESHOE BEND...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3294 8576 3310 8601 3311 8601 3335 8567
      3318 8550
TIME...MOT...LOC 1841Z 054DEG 12KT 3317 8571
Special weather statement, Jul 14, 1:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT THU JUL 14 2011

ALZ048-141930-
RUSSELL AL-
150 PM CDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSSELL COUNTY UNTIL 230
PM CDT...

AT 148 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF FORT BENNING SOUTH...MOVING WEST AT 15
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RUSSELL COUNTY SPORTS COMPLEX...
  SEALE...
  FORT MITCHELL ACTIVITY CENTER...
  UCHEE CREEK...
  FORT MITCHELL...

&&

LAT...LON 3221 8495 3222 8497 3220 8496 3218 8501
      3213 8505 3210 8504 3207 8505 3208 8520
      3214 8526 3245 8531 3244 8496 3239 8497
      3233 8500 3230 8493
TIME...MOT...LOC 1850Z 084DEG 13KT 3229 8499

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:21 PM CDTSpecial Weather StatementBMXChilton39 min
Jul 14, 12:22 PM CDTSpecial Weather StatementBMXMarion38 min
Jul 14, 12:25 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton50 min
Jul 14, 12:54 PM CDTSevere Thunderstorm WarningBMXLee, Russell33 min
Jul 14, 1:04 PM CDTSpecial Weather StatementBMXCoosa, Elmore41 min
Jul 14, 1:06 PM CDTSevere Thunderstorm WarningBMXChilton39 min
Jul 14, 1:18 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore42 min
Jul 14, 1:23 PM CDTSpecial Weather StatementBMXBullock52 min
Jul 14, 1:36 PM CDTSpecial Weather StatementBMXWinston39 min
Jul 14, 1:41 PM CDTSpecial Weather StatementBMXClay49 min
Jul 14, 1:50 PM CDTSpecial Weather StatementBMXRussell40 min
Jul 14, 2:04 PM CDTSpecial Weather StatementBMXTalladega41 min
Jul 14, 2:09 PM CDTSpecial Weather StatementBMXPike51 min
Jul 14, 2:19 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega41 min
Jul 14, 2:26 PM CDTSpecial Weather StatementBMXRussell34 min
Jul 14, 2:36 PM CDTSevere Thunderstorm WarningBMXMontgomery39 min
Jul 14, 2:38 PM CDTSpecial Weather StatementBMXClay52 min
Jul 14, 2:42 PM CDTSevere Thunderstorm WarningBMXClay, Talladega15 min
Jul 14, 2:48 PM CDTSpecial Weather StatementBMXPickens42 min
Jul 14, 2:50 PM CDTSpecial Weather StatementBMXLowndes40 min
Jul 14, 2:59 PM CDTSpecial Weather StatementBMXTallapoosa46 min
Jul 14, 3:07 PM CDTSpecial Weather StatementBMXMontgomery, Pike68 min
Jul 14, 3:15 PM CDTSpecial Weather StatementBMXChambers45 min
Jul 14, 3:28 PM CDTSpecial Weather StatementBMXLowndes47 min
Jul 14, 3:36 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby114 min
Jul 14, 4:02 PM CDTSpecial Weather StatementBMXBibb43 min
Jul 14, 5:35 PM CDTSpecial Weather StatementBMXMarengo40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.